I'm at week seven of a med change. Every medication comes with side effects. .
Lexapro and anything in the SSRI family makes me sick to my stomach. The kind where you lose all kinds of weight. I become incredibly irritable going from normal to instant anger in half a second. I can't stand to be touched, not even brushed up beside in a crowd. It does nothing to slow my depression. Useless, not worth my time.
Wellbutrin. Also known as the magic pill for many. It has helped countless people lose weight, quit smoking, smile, and live a normal life. For me it makes me want to hurt myself. The only time I ever felt that way. It's on my critical list of never again.
Remeron. For me it was a fat pill. Seriously I gained over thirty pounds in less then two months on this drug. I went from size four pants to size fourteen. My skin hurt from stretching so quickly. I was counting calories nonstop, living on the minimum just to survive. I went to the gym. I gained more weight. I became more depressed.
Abilify. Worst. Manic. Ever. And even though it was a medically induced mania I've now experienced it which means that anytime my brain resets to manic it could bring me that high up again. Also on my critical list of never again medications.
Lamictal. My saving grace. Six years on this little pill. When I first started taking it the doctor watched me closely as it could cause Steven-Johnson syndrome, a rash that kills a person. Once I made it into the safe zone I was golden. Then about three years ago I began having pelvic pain. It got to the point where this past October I was scheduled to have laparoscopic surgery because nothing seemed to help and it caused a lot of pain. I just happened one day to see the side effects of this medication and low and behold on very rare occasions women who have been using Lamictal for lengthy periods can develop chronic pelvic pain. Awesome. Seven weeks ago the doctor began weaning me off of it, all the while trying to keep my brain balanced by adding in something new.
Latuda. My new medication. The one where I've developed a twitch in my left eye. Maybe it's just a random, coincidental thing, I have been tired lately. But eye twitching is listed on the side effects right under the bold print that says stop use immediately. So far that's the only possible side effect I have so I'll let the doctor decide what I should do. Maybe it's worth it to have a twitchy eye even if it could become irreversible.
I hate pills. I used to gag them down. Now I take 6 pills a day. I've learned that nothing is free in life, including my sanity. Everything I do has consequences. For the most part these pills help me function. I smile real heartfelt smiles because of them. And maybe I'll find I should go back to my saving grace pill and live with chronic pain. It might be worth the smile. Or maybe I'll stick with the wacky eye twitching. If it means enjoying my family and living a normal life then these crazy side effects are worth it.